IDEAS home Printed from https://ideas.repec.org/a/taf/applec/v30y1998i8p995-999.html
   My bibliography  Save this article

On the interpretation of policy effects from estimates of simultaneous systems of equations

Author

Listed:
  • George Ford
  • John Jackson

Abstract

The purpose of this paper is threefold: first, we warn analysts against the use of structural coefficient estimates alone for deducing quantitative inferences concerning many policy experiments. Second, we offer a potential solution to the problem by proposing a mutatis mutandis approach to deducing the 'full effect' of a policy change on the endogenous variables of the model. Finally, we show that this approach yields consistent estimates of the reduced form parameters, the true solution to the difficulty. An illustration is provided.

Suggested Citation

  • George Ford & John Jackson, 1998. "On the interpretation of policy effects from estimates of simultaneous systems of equations," Applied Economics, Taylor & Francis Journals, vol. 30(8), pages 995-999.
  • Handle: RePEc:taf:applec:v:30:y:1998:i:8:p:995-999
    DOI: 10.1080/000368498325165
    as

    Download full text from publisher

    File URL: http://www.tandfonline.com/doi/abs/10.1080/000368498325165
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Peter Calcagno & Monica Escaleras, 2007. "Party alternation, divided government, and fiscal performance within US States," Economics of Governance, Springer, vol. 8(2), pages 111-128, February.
    2. Mónica López-Puertas Lamy, 2012. "How does Ownership Structure Influence Bank Risk? Analyzing the Role of Managerial Incentives," Working Papers 1208, Departament Empresa, Universitat Autònoma de Barcelona, revised Nov 2012.
    3. Tatum, Shaun W. & Skinner, Sarah J. & Jackson, John D., 2010. "On the economic sustainability of ethanol E85," Energy Economics, Elsevier, vol. 32(6), pages 1263-1267, November.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:taf:applec:v:30:y:1998:i:8:p:995-999. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Chris Longhurst). General contact details of provider: http://www.tandfonline.com/RAEC20 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.